MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56177
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Occupation = non- healthcare professional- inventory manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving an upper extremity fistula, the coating of a roadrunner uniglide hydrophilic wire guide came off.The wire was not altered prior to use and no kinks were observed.Resistance was not reported and the wire was not removed through a needle or other instrument.An unknown cook balloon was also used during the procedure, which was reportedly completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B5: additional information: this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07nov2019.As reported, the coating of the device was activated prior to use.Upon insertion into a balloon catheter, resistance was observed in attempting to advance the wire, and detached coating was then noted.No detached coating was found in the patient.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified procedure involving an upper extremity fistula, the coating of a roadrunner uniglide hydrophilic wire guide came off.The coating of the device was activated prior to use.Upon insertion into a cook balloon catheter, resistance was observed in attempting to advance the wire, and detached coating was then noted.No detached coating was found in the patient.The wire was not altered prior to use and no kinks were observed.Resistance was not reported and the wire was not removed through a needle or other instrument.The procedure was successfully completed without any adverse effects to the patient or additional procedures required as a result of this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used hpwas-35-180 wire was returned for investigation.The distal curve had been altered.No other damage was noted to the device.The polymer jacket was not damaged.A hydrophilic coating test was performed to verify the presence of hydrophilic coating and was confirmed.A document-based investigation evaluation was performed.No failure-related nonconformances were revealed, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that appropriate controls are in place to address this failure mode.Based on the information available, investigation has concluded that a cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272401
Report Number1820334-2019-02760
Device Sequence Number3337194
Product Code DQX
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)220107(10)9349811
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberG56177
Device Catalogue NumberHPWAS-35-180
Device Lot Number9349811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/07/2019
06/25/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date12/03/2019
07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1